PMRGCAuk

Sweating

Hi - so it's me again to ask a question of the more experienced on here:

I started on 20mg for 6 weeks, tapered to 17.5 and am doing 15 this week (Started Monday)

Yesterday I didn't feel great and felt as though some symptoms are coming back.

Over and above that though I have experience a lot of 'hot flushes' and they seem to be getting worse. Is this from the cortisone?

Thanks

9 Replies
oldestnewest

Difficult to say - if it was the pred you'd have thought it would have been worse at higher doses.

However - some people simply can't cope with that size of step-down. And how long were you at 17.5mg? It may be that the activity of the underlying autoimmune disorder is still high enough to need above 15mg. Maybe you have gone too far too soon.

Reply

Thanks. I was at 17.5 for a week. My Rheumy wants to taper down by 2.5mg every week till I hit 10 then down by 1 a month.

Apart from the sweating / flushing - My legs (thighs felt a bit sore yesterday and I 'feel' swollen / engorged in my neck and shoulders. Week and a bit shaky.

Reply

I get hot flushes and night sweats more when I reduce too low. I see them as a sign of the disease for me, rather than a side effect of steroids.

1 like
Reply

Oh right - thank you

Reply

I agree, mine sweats and flushes were worse and bloods revealed I was having a flare .... I always have them to degree but definitely worse when the condition is flaring.

1 like
Reply

2.5mg A WEEK? I despair - if you still need more than 10mg you will have no idea where it went pear shaped. 2.5mg at a time is a fairly standard reduction down to 10mg - but every 3-4 weeks to let you body get used to ech new dose and be sure it is still enough. The activity of the autoimmune part tends to be greater in the early days.

1 like
Reply

Oh right ok - thanks you for your advice. So appreciate it or I'd pretty mych be in the dark. Maybe I should get hold of my Rheumatologist.

Reply

When ever I change my dose of steroids the hot flushes begin, even with 1/2 mg a week. Seems crazy! But my body really does NOT want any change. So little by little I would suggest. Or at the very least wait it out until your body adjust to the change before you make any changes. I am reducing now from 7mg to 6.5mg ....seems small but evidently not small enough. Patience is a virtue, so they say.

1 like
Reply

Oh wow - even at 1/2 mg! Thank you for your input.

1 like
Reply

You may also like...